What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 23, 2:15 PM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 23, 2:15 PM EST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Miami FL
315 PM EDT Thu Sep 23 2021
...Increasing Risk Of Rip Currents East Coast Beaches This Weekend...
...Drier Conditions Possible Early Next Week Behind A Cold Front...
.SHORT TERM (Rest of Today through Friday)...
A frontal boundary is currently working its way down the Florida
peninsula. Ahead of the front light S/SW wind flow across South
Florida with abundant tropical moisture and precipitable water
values around 2 inches. Scattered to numerous showers and
thunderstorms over the interior and east coast this afternoon and
evening. Main impacts will continue to be the heavy rainfall and
localized flooding. Showers and storms will continue to have very
efficient rain rates as well as slow storm motion with a light mean
wind vertical profile.
The frontal boundary begins to stall and wash out around the Lake
Okeechobee region. However, we do get a wind shift to the NE, with
light steering flow and storm motion remaining. Deep moisture will
remain across South Florida since the boundary stalls before
reaching the region. Another day of scattered to numerous showers
and thunderstorms favoring the eastern half of the region. Heavy
rainfall with efficient rainfall rates and slow storm motion leading
to the potential for localized flooding. Antecedent conditons with
numerous days of heavy rainfall across the area will only enhance
the potential for flooding for these areas that have seen heavy
rainfall in previous days.
Temperatures will remain seasonal, with highs in the upper 80s to
lower 90s and lows in the 70s
.LONG TERM (Friday Night through Thursday)...
The long term period starts out with a frontal boundary remaining
stalled out over the Lake Okeechobee region or just to the north.
With deep moisture advection remaining in place out ahead of the
front, the chances of showers and thunderstorms will remain in
place especially through the first half of the weekend. The lower
level wind flow will remain out of the northeast and it will be
rather light through Saturday. A strong thunderstorm or two cannot
be ruled out during the afternoon hours especially over the Lake
Okeechobee region closer to the frontal boundary. The potential
for localized flooding will remain in place on Saturday due to the
slow storm motion and heavy rainfall with stronger thunderstorms.
On Sunday, the weather pattern begins to change as the front
starts to move southward through the area due to a trough moving
to the east of the region and amplifying. This will help to
suppress the moisture advection out ahead of the front to the
southern portion of the area as drier air moves in from the north.
The highest chances of showers and thunderstorms will remain
across the southern portion of the region near and along the
front.
For the early to middle portion of next week, the latest guidance
continues to show the frontal boundary remaining off to our south
which will allow for the drier air mass to move across South
Florida during this time frame. Chances of showers and
thunderstorms will remain limited through the middle portion of
the week as the dry air continues to filter in. Temperatures will
remain where they should be for late September, however, there
should be a noticeable drop in humidity during the early portion
of next week. High temperatures on Monday and Tuesday will
generally remain in the upper 80s to around 90 across most of
South florida.
&&
.AVIATION(18Z TAFS)...
Scattered to numerous showers and storms this afternoon and
evening, with highest coverage over the interior and east coast.
MVFR/IFR cigs and vis possible with convection that move over the
terminals. L/V winds once again overnight tonight. Winds will be
NE tomorrow with showers and storms possible.
&&
.MARINE...
High pressure with light southerly and southwesterly winds
ahead of an approaching front that will stall north of the area.
Winds will shift to northeasterly for the weekend. Fairly benign
marine conditons over South Florida waters outside of convection.
Scattered to numerous showers and thunderstorms over local waters
throughout the rest of the week into the weekend. Waterspouts and
locally higher winds and seas are possible in showers and storms.
There is also a long period swell of 1 to 2 feet that will be
working into the Palm Beach Atlantic waters from the north tonight
into Friday night. This will allow for the Palm Beach Atlantic
waters to increase to 2 to 4 feet on Friday. Rest of the Atlantic
waters will be at 2 to 3 feet on Friday. The Atlantic waters will
then decrease to 2 feet or less for this weekend. The Gulf Waters
will remain at 2 feet or less through the weekend.
&&
.BEACHES...
A long period swell over portions of the northern east coast will
allow for an elevated risk of rip current Friday and into the
weekend for Palm Beach County beaches. Also, the winds will be
increasing to moderate conditions this weekend from the northeast.
This will also allow for the risk of rip currents to increase
along Broward and Miami-Dade beaches this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 75 90 76 89 / 40 70 30 60
West Kendall 74 91 75 91 / 40 70 30 50
Opa-Locka 75 90 75 89 / 40 70 30 60
Homestead 74 89 75 88 / 40 70 30 50
Fort Lauderdale 75 89 77 88 / 40 70 30 60
N Ft Lauderdale 76 89 77 88 / 40 70 30 60
Pembroke Pines 75 89 75 88 / 40 70 30 60
West Palm Beach 74 89 75 88 / 50 70 30 60
Boca Raton 74 88 76 88 / 40 70 30 60
Naples 75 89 75 89 / 20 60 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Tonight/Friday and Aviation/Marine/Beaches...Kelly/Baxter
Friday Night through Thursday...CWC
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 23, 8:15 AM EST, 10 hours 15 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
915 AM EDT Thu Sep 23 2021
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
240715-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
915 AM EDT Thu Sep 23 2021
...Localized Flooding Possible Today...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Scattered to numerous thunderstorms are expected
across South Florida today. Heavy rainfall, lightning, and gusty
winds are the primary hazards.
Flooding: Localized flooding of urban and/or poorly drained areas is
possible due to heavy rainfall and slow storm motion.
Waterspouts: A few waterspouts are possible over the local South
Florida waters.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Scattered to locally numerous showers and thunderstorms are expected
each day, primarily during the afternoon hours. Lightning and heavy
rainfall causing localized flooding are the primary hazards.
An elevated risk of rip currents for northern portions of the east
coast is possible due to a long period swell this weekend.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 23, 3:54 PM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Miami FL
454 PM EDT Thu Sep 23 2021
FLZ072-172-232130-
Coastal Broward County FL-Metro Broward County FL-
454 PM EDT Thu Sep 23 2021
...Strong thunderstorms will impact portions of eastern Broward
County through 530 PM EDT...
At 454 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Franklin Park to Miramar Parkway And University Drive.
These storms were nearly stationary.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
Davie, Plantation, Sunrise, Tamarac, Lauderdale-By-The-Sea,
Hallandale, Miami Gardens, Lauderhill, Coconut Creek, Oakland Park,
North Lauderdale, Aventura, Lauderdale Lakes, Dania Beach and Cooper
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2619 8003 2610 8003 2596 8007 2597 8012
2597 8028 2598 8032 2624 8018
TIME...MOT...LOC 2054Z 355DEG 2KT 2614 8017 2601 8025
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RAGSpecial weather statement, Sep 23, 3:57 PM EST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Miami FL
457 PM EDT Thu Sep 23 2021
FLZ067-068-168-232200-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
457 PM EDT Thu Sep 23 2021
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 600 PM EDT...
At 457 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over West Palm Beach. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach, Palm
Beach, Juno Beach, Greenacres, Royal Palm Beach, North Palm Beach,
Lake Park, Haverhill, Cloud Lake, Palm Beach International Airport,
Port Of Palm Beach, Golden Lakes, North County Airport, Gun Club
Estates, Schall Circle, Royal Palm Estates and Lake Belvedere
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2666 8004 2666 8023 2687 8023 2687 8003
TIME...MOT...LOC 2057Z 166DEG 4KT 2674 8016
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BAXTERLocal storm report, Sep 23, 4:17 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
517 PM EDT THU SEP 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD 6 NW ORTONA 26.87N 81.36W
09/23/2021 GLADES FL EMERGENCY MNGR
GLADES COUNTY EMERGENCY MANAGEMENT REPORTED THE
CONTINUED CLOSURE OF STATE ROAD 29 BETWEEN STATE ROAD 78
AND COUNTY ROAD 74 DUE TO SHEET FLOW FLOODING. FLOOD
WATERS WERE APPROXIMATELY FIVE INCHES DEEP OVER STATE
ROAD 29.
&&
EVENT NUMBER MFL2100059
RAGSpecial weather statement, Sep 23, 4:44 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Miami FL
544 PM EDT Thu Sep 23 2021
FLZ071>074-172-173-232230-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
544 PM EDT Thu Sep 23 2021
...Strong thunderstorms will impact portions of northern Miami-Dade
and southern Broward Counties through 630 PM EDT...
At 543 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from West Park to near
Pennsuco to 10 miles west of Intersection Krome And U.S. 27. Movement
was south at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Miami Beach,
Surfside, Hallandale, Miami Gardens, North Miami, Doral, North Miami
Beach, Aventura, Miami Lakes, Hialeah Gardens, Sunny Isles Beach,
Opa-Locka, West Park, Miami Springs and Miami Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2584 8012 2583 8036 2583 8064 2602 8063
2599 8039 2604 8010
TIME...MOT...LOC 2143Z 358DEG 5KT 2597 8019 2594 8039 2596 8060
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BAXTERSpecial weather statement, Sep 23, 5:28 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Miami FL
628 PM EDT Thu Sep 23 2021
FLZ073-074-173-232315-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
628 PM EDT Thu Sep 23 2021
...Strong thunderstorms will impact portions of northern Miami-Dade
County through 715 PM EDT...
At 628 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Ojus to near
Pennsuco to 13 miles south of Intersection Alligator Alley And Miami
Canal. Movement was south at 5 to 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach, Coral Gables, South Miami,
Surfside, Miami Gardens, Virginia Key, Kendall, North Miami, Doral,
North Miami Beach, Aventura, Miami Lakes, Hialeah Gardens, Sunny
Isles Beach, Opa-Locka, Miami Springs and Sweetwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2573 8013 2569 8029 2571 8064 2596 8064
2596 8010
TIME...MOT...LOC 2228Z 002DEG 11KT 2595 8016 2589 8043 2595 8067
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BAXTER